Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 15, 2005, 6:36 PM CST for Cheatham County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 6:36 PM CST (00:36 UTC)
- Expired
- Nov 15, 2005, 7:00 PM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 160036
TOROHX
TNC021-160100-
/O.NEW.KOHX.TO.W.0038.051116T0036Z-051116T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHEATHAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF ASHLAND CITY
* UNTIL 700 PM CST
* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KINGSTON
SPRINGS...OR ABOUT 11 MILES SOUTH OF ASHLAND CITY...MOVING
NORTHEAST AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
7 MILES SOUTHEAST OF ASHLAND CITY BY 640 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3617 8718 3605 8708 3617 8698 3637 8691
3631 8713
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:47 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 15, 3:47 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST TUE NOV 15 2005 .DISCUSSION... 18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT. HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY WITH ROTATING COUPLETS AT LOW ANGLES. KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST. EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH. GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8 TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON. COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO ADVERTISE A RAIN CHANCE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 45 25 44 / 100 10 10 10 CLARKSVILLE 38 45 23 45 / 100 0 10 10 CROSSVILLE 42 44 23 40 / 100 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU && 04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20 MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION IS THEREFORE ADVISED ON AREA LAKES. MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST, INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA, AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
In the hours before
Local storm report, Nov 15, 5:46 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 14 S CAMDEN 35.86N 88.10W
11/15/2005 1.00 INCH BENTON TN TRAINED SPOTTER
&&
MEDLocal storm report, Nov 15, 5:49 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 14 S CAMDEN 35.86N 88.10W
11/15/2005 1.75 INCH BENTON TN TRAINED SPOTTER
&&
MEDLocal storm report, Nov 15, 5:59 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 6 N DICKSON 36.16N 87.38W
11/15/2005 DICKSON TN TRAINED SPOTTER
HOUSES AND BARNS DAMAGED...POSSIBLE TORNADO
&&
JCOHENLocal storm report, Nov 15, 6:13 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 10 N CAMDEN 36.21N 88.10W
11/15/2005 BENTON TN LAW ENFORCEMENT
HOUSES DAMAGED...TREES AND POWERLINES DOWN ACROSS THE
NORTH HALF OF THE COUNTY.
&&
JCOHENLocal storm report, Nov 15, 6:22 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 3 S NEW JOHNSONVILLE 35.97N 87.96W
11/15/2005 HUMPHREYS TN LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO
&&
JCOHENLocal storm report, Nov 15, 6:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 NE NEW JOHNSONVILLE 36.05N 87.92W
11/15/2005 HUMPHREYS TN LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:09 PM CST | Tornado Warning | OHX | Dickson | 36 min |
| Nov 15, 6:11 PM CST | Tornado Warning | OHX | Lawrence | 34 min |
| Nov 15, 6:24 PM CST | Tornado Warning | OHX | Williamson | 51 min |
| Nov 15, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Nov 15, 6:32 PM CST | Tornado Warning | OHX | Robertson, Sumner | 43 min |
| Nov 15, 6:41 PM CST | Tornado Warning | OHX | Davidson | 34 min |
| Nov 15, 6:43 PM CST | Tornado Warning | OHX | Giles, Maury | 62 min |
| Nov 15, 6:50 PM CST | Tornado Warning | OHX | Wayne | 55 min |
| Nov 15, 6:54 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 51 min |
| Nov 15, 6:56 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 64 min |
| Nov 15, 7:08 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 67 min |
| Nov 15, 7:10 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 50 min |
| Nov 15, 7:13 PM CST | Severe Thunderstorm Warning | OHX | Macon | 32 min |
| Nov 15, 7:20 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 25 min |
| Nov 15, 7:23 PM CST | Tornado Warning | OHX | Marshall, Williamson | 52 min |
| Nov 15, 7:26 PM CST | Tornado Warning | OHX | Lawrence | 34 min |
| Nov 15, 7:34 PM CST | Tornado Warning | OHX | Giles | 41 min |
| Nov 15, 7:44 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 46 min |
| Nov 15, 7:45 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Nov 15, 7:57 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 48 min |
| Nov 15, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 49 min |
| Nov 15, 8:18 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 42 min |
| Nov 15, 8:26 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, Smith | 34 min |
| Nov 15, 8:42 PM CST | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Nov 15, 8:49 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Rutherford | 41 min |
| Nov 15, 9:01 PM CST | Tornado Warning | OHX | Cannon | 29 min |
| Nov 15, 9:06 PM CST | Tornado Warning | OHX | DeKalb | 24 min |
| Nov 15, 9:25 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 35 min |
| Nov 15, 9:27 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 33 min |
| Nov 15, 9:30 PM CST | Severe Thunderstorm Warning | OHX | Warren, White | 60 min |
| Nov 15, 9:48 PM CST | Tornado Warning | OHX | Warren | 27 min |
| Nov 15, 10:00 PM CST | Tornado Warning | OHX | White | 45 min |
| Nov 15, 10:07 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren | 53 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.